MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER; ELASTOMERIC LFR

HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER; ELASTOMERIC LFR
Model Number PM025-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, 0202583922, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.One sample device was returned.The original packaging was not returned with the device.The silver-soaker catheter was returned not fully intact, missing the black catheter tip.There was evidence of stretching at the infusion segment where the breakage occured.The damaged part was measured to be 0.019¿ and the non-damaged part was measured to be 0.044¿.The catheter was examined under a microscope magnified at 1.6x, no signs of brittleness were observed.Tensile strength was performed on the catheter using the instron machine.The passing rate for the test is >2.8(lbf) at the infusion segment and >4.00 (lbf) for the mid-body segment.The result for the catheter mid-body segment was 8.290(lbf).The result for the catheter infusion-segment was 4.720(lbf).The catheter met specifications during the tensile test and no additional testing was performed.The investigation summary concluded that the silver soaker catheter was received not fully intact, missing the black catheter tip.Evidence revealed that stretching was observed at the infusion segment.Tensile strength was performed on the mid-body segment and met specifications.Excessive force failure mode was chosen because during visual observation of the catheter, stretching and breakage was observed.Tensile strength on the mid-body met specifications.Using excessive force >4.00(lbf) on the catheter at the mid-body segment and >2.8(lbf) at the infusion segment will cause it to break.All information reasonably known as of 09-jul-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown, flow rate: unknown, procedure: c-section, cathplace: lower abdomen.A report was received stating the catheter broke during use.The registered nurse tried again to remove and the catheter broke off inside the patient.Prior to the catheter removal the nurse tried warm compresses then laid the patient on right and left sides.The patient stood up and she said it was difficult with each pull.The clinicians were scared to be pulling as hard as they were but they definitely were not leaning back and tugging during removal.It is estimated that approximately 3cm to 4cm of the catheter was retained in the patient.No additional information was provided.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH DUAL SILVERSOAKER
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6710461
Report Number2026095-2017-00129
Device Sequence Number11205402
Product Code MEB
UDI-Device Identifier30680651449499
UDI-Public30680651449499
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/13/2019
Device Model NumberPM025-A
Device Catalogue Number101371803
Device Lot Number0202583922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2017
Initial Report FDA Received Date07/13/2017
Patient Sequence Number1
Patient Age38 YR
Patient Weight103